The inviscid limit for density-dependent incompressible fluids
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 15 (2006) no. 4, pp. 637-688.

This paper is devoted to the study of smooth flows of density-dependent fluids in N or in the torus 𝕋 N . We aim at extending several classical results for the standard Euler or Navier-Stokes equations, to this new framework.

Existence and uniqueness is stated on a time interval independent of the viscosity μ when μ goes to 0. A blow-up criterion involving the norm of vorticity in L 1 (0,T;L ) is also proved. Besides, we show that if the density-dependent Euler equations have a smooth solution on a given time interval [0,T 0 ], then the density-dependent Navier-Stokes equations with the same data and small viscosity have a smooth solution on [0,T 0 ]. The viscous solution tends to the Euler solution when the viscosity μ goes to 0. The rate of convergence in L 2 is of order μ.

An appendix is devoted to the proof of elliptic estimates in Sobolev spaces with positive or negative regularity indices, interesting for their own sake.

Cet article est consacré à l’étude des fluides incompressibles à densité variable dans N ou 𝕋 N . On cherche à généraliser plusieurs résultats classiques pour les équations d’Euler et de Navier-Stokes incompressibles.

On établit un résultat d’existence et d’unicité sur un intervalle de temps indépendant de la viscosité μ du fluide ainsi qu’un critère d’explosion faisant intervenir la norme du tourbillon dans L 1 (0,T;L ). On montre en outre que si les équations d’Euler ont une solution régulière sur un intervalle de temps [0,T 0 ] donné alors les équations de Navier-Stokes avec mêmes données et petite viscosité ont une solution régulière sur le même intervalle de temps. De plus la solution visqueuse tend vers la solution d’Euler quand la viscosité tend vers 0. Le taux de convergence dans L 2 est de l’ordre de μ.

En appendice, on démontre des estimations a priori de type elliptique dans des espaces de Sobolev à indice positif ou négatif.

DOI: 10.5802/afst.1133
Danchin, Raphaël 1

1 Centre de Mathématiques, Univ. Paris 12, 61 av. du Général de Gaulle, 94010 Créteil Cedex, France
@article{AFST_2006_6_15_4_637_0,
     author = {Danchin, Rapha\"el},
     title = {The inviscid limit for density-dependent incompressible fluids},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {637--688},
     publisher = {Universit\'e Paul Sabatier, Institut de math\'ematiques},
     address = {Toulouse},
     volume = {Ser. 6, 15},
     number = {4},
     year = {2006},
     doi = {10.5802/afst.1133},
     mrnumber = {2295208},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/afst.1133/}
}
TY  - JOUR
AU  - Danchin, Raphaël
TI  - The inviscid limit for density-dependent incompressible fluids
JO  - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY  - 2006
DA  - 2006///
SP  - 637
EP  - 688
VL  - Ser. 6, 15
IS  - 4
PB  - Université Paul Sabatier, Institut de mathématiques
PP  - Toulouse
UR  - http://archive.numdam.org/articles/10.5802/afst.1133/
UR  - https://www.ams.org/mathscinet-getitem?mr=2295208
UR  - https://doi.org/10.5802/afst.1133
DO  - 10.5802/afst.1133
LA  - en
ID  - AFST_2006_6_15_4_637_0
ER  - 
%0 Journal Article
%A Danchin, Raphaël
%T The inviscid limit for density-dependent incompressible fluids
%J Annales de la Faculté des sciences de Toulouse : Mathématiques
%D 2006
%P 637-688
%V Ser. 6, 15
%N 4
%I Université Paul Sabatier, Institut de mathématiques
%C Toulouse
%U https://doi.org/10.5802/afst.1133
%R 10.5802/afst.1133
%G en
%F AFST_2006_6_15_4_637_0
Danchin, Raphaël. The inviscid limit for density-dependent incompressible fluids. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 15 (2006) no. 4, pp. 637-688. doi : 10.5802/afst.1133. http://archive.numdam.org/articles/10.5802/afst.1133/

[1] (S.), Antontsev; (A.), Kazhikhov; (V.), Monakhov Boundary value problems in mechanics of nonhomogeneous fluids, Studies in Mathematics and its Applications, 22, North-Holland Publishing Co., Amsterdam, 1990 (Translated from the Russian) | MR | Zbl

[2] (J.), Beale; (T.), Kato; (A.), Majda Remarks on the breakdown of smooth solutions for the 3-D Euler equations, Communications in Mathematical Physics, Volume 94 (1984), pp. 61-66 | MR | Zbl

[3] (J.-M.), Bony Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires, Annales Scientifiques de l’école Normale Supérieure, Volume 14 (1981), pp. 209-246 | Numdam | MR | Zbl

[4] (J.-Y.), Chemin Théorèmes d’unicité pour le système de Navier-Stokes tridimensionnel, Journal d’Analyse Mathématique, Volume 77 (1999), pp. 25-50 | MR | Zbl

[5] (P.), Constantin; (C.), Foias Navier-Stokes equations, Chicago Lectures in Mathematics, University of Chicago Press, 1988 | MR | Zbl

[6] (R.), Danchin A few remarks on the Camassa-Holm equation, Differential and Integral Equations, Volume 14 (2001), pp. 953-988 | MR | Zbl

[7] (R.), Danchin Density-dependent incompressible fluids in critical spaces, Proceedings of the Royal Society of Edinburgh, Volume 133A (2003), pp. 1311-1334 | MR | Zbl

[8] (R.), Danchin Local and global well-posedness results for flows of inhomogeneous viscous fluids, Advances in Differential Equations, Volume 9 (2004), pp. 353-386 | MR | Zbl

[9] (R.), Danchin Estimates in Besov spaces for transport and transport-diffusion equations with almost Lipschitz coefficients, Revista Matemática Iberoamericana, Volume 21 (2005), pp. 861-886 | MR | Zbl

[10] (B.), Desjardins Global existence results for the incompressible density-dependent Navier-Stokes equations in the whole space, Differential and Integral Equations, Volume 10 (1997), pp. 587-598 | MR | Zbl

[11] (H.), Okamoto On the equation of nonstationary stratified fluid motion: uniqueness and existence of the solutions, Journal of the Faculty of Sciences of the University of Tokyo, Volume 30 (1984), pp. 615-643 | MR | Zbl

[12] (T.), Kato; (G.), Ponce Commutator estimates and the Euler and Navier-Stokes equations, Communications on Pure and Applied Mathematics, Volume 41 (1988), pp. 891-907 | MR | Zbl

[13] (H.), Kozono; (T.), Ogawa; (Y.), Taniuchi The critical Sobolev inequalities in Besov spaces and regularity criterion to some semi-linear evolution equations, Mathematische Zeitschrift, Volume 242 (2002), pp. 251-278 | MR | Zbl

[14] (O.), Ladyzhenskaya; (V.), Solonnikov The unique solvability of an initial-boundary value problem for viscous incompressible inhomogeneous fluids, Journal of Soviet Mathematics, Volume 9 (1978), pp. 697-749 | Zbl

[15] (P.-L.), Lions Mathematical Topics in Fluid Dynamics, Incompressible Models, 1, Oxford University Press, 1996 | MR | Zbl

[16] (T.), Runst; (W.), Sickel Sobolev spaces of fractional order, Nemytskij operators, and nonlinear partial differential equations, de Gruyter Series in Nonlinear Analysis and Applications, Walter de Gruyter & Co., Berlin, 1996 no. 3 | MR | Zbl

[17] (M), Vishik Hydrodynamics in Besov spaces, Archive for Rational Mechanics and Analysis, Volume 145 (1998), pp. 197-214 | MR | Zbl

Cited by Sources: